Appearance of alopecia areata during treatment with tildrakizumab for severe palmoplantar psoriasis

Read full text
Authors: Davide Bertolla, Andrea Conti
Cited by: 1
References: 13

Abstract

We report the case of a 50-year-old woman with severe palmoplantar psoriasis who developed alopecia areata (AA) 2 months after initiating treatment with tildrakizumab (100 mg subcutaneously). The patient had no personal or familial history of autoimmune disorders, and the diagnosis of AA was confirmed by clinical and trichoscopic evaluation. Tildrakizumab was discontinued, and the patient was treated with topical corticosteroids and low-dose oral methylprednisolone, achieving complete hair regrowth within 6 months. Psoriasis subsequently recurred, and treatment was successfully switched to bimekizumab, with sustained remission and no adverse events. To the best of our knowledge, published reports of new-onset alopecia areata during tildrakizumab therapy for psoriasis are lacking. The temporal correlation, lack of confounding risk factors, and resolution upon drug withdrawal suggest a causal relationship. This case expands the spectrum of paradoxical reactions (PRs) to biologic therapies and highlights the need for vigilance regarding autoimmune manifestations during interleukin (IL)-23 inhibition.

Fields of Study & Subjects

Psoriasis: Treatment and Pathogenesis Dermatology and Skin Diseases Hair Growth and Disorders

Publication details

Journal / source
Dermatology Reports
Publisher
PAGEPress Publications
Publication date
30 January 2026
Language
EN